MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Health Effect - Clinical Codes Embolism (1829); Occlusion (1984); Renal Failure (2041)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Device evaluated by manufacturer? not available for return.
 
Event or Problem Description
86 days post-procedure the patient was diagnosed with an occlusion of the right renal stent, occlusion or the left renal stent, bilateral renal infarct, and left iliac graft occlusion.Renal occlusions were treated by thrombectomy and additional stent placement.Occlusion in the iliac graft was treated by femoral-femoral bypass.
 
Additional Manufacturer Narrative
Analysis: as the device in question was implanted and there were no images provided of the occlusions of the stent used in the case atrium medical corporation cannot confirm the complaint.Based on the details the stent had occluded 85 days after the stent had been implanted.Based on the information provided there were a total of 3 devices involved in this case.Two of the devices were the 6mm x 22mm icast covered stents that were deployed in the patient¿s right and left renal artery through the fenestrations of the cook zenith endograft.The third stent was not an atrium device and no further information was provided.This particular device was also occluded and was part of the iliac graft.As all stents involved had shown to be occluded 86 days after implantation it is possible that the patient although claimed to have been following anticoagulation medications, missed a duration of the medications that caused the occlusion of all the stents.Below is a list of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr/7fr) depending on size.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Verification of the stent length post deployment (foreshortening).Verification of stent diameter post deployment (recoil).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing as detailed above.Distal tip tensile testing.Catheter leak check a review of the device history records indicates that this lot of catheters passed all quality and performance requirements.This review also includes the sterilization records of the production lot in question.There were no non-conformance's during the sterilization process.The diameter of the icast covered stent after deployment was measured during the performance testing as required for every lot of catheters produced.The recoiled stent diameter must be within the following specification of 6.0mm +/- 0.6mm.The data shows that the minimum recoiled stent diameter was 6.77mm and the maximum stent diameter was 5.92mm of 20 samples tested.These diameters are well within the requirements specified on the top assembly part specifications.Conclusion: based on the investigation results atrium medical corporation cannot conclude that the icast covered stent delivery system was at fault.The root cause of the complaint has been undetermined.It is possible that the anticoagulation medications were missed for duration of time after stent implantation as the occlusions of the stent were noted 86 days after implantation including the stent graft in the iliac artery that was not an atrium medical corporation stent.
 
Event or Problem Description
As part of the zenith® p-branch® pivotal study being conducted by cook, inc., with an atrium cast stent additional information received stated that on (b)(6) 2020, the patient experienced an acute kidney injury and renal failure.The acute kidney injury was treated with 1000ml bolus and was marked resolved on (b)(6) 2020.The renal failure is ongoing.The site indicated that treatment included intermittent hemodialysis which was discontinued in (b)(6) 2022.The patient has ongoing monitoring post-dialysis.On (b)(6) 2023, the patient experienced renal acidosis.The event is ongoing and there has been no treatment.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 03054
MDR Report Key9796159
Report Number3011175548-2020-00366
Device Sequence Number642979
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateIN
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2022
Device Model Number85453
Device Catalogue Number85453
Device Lot Number448461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/10/2020
07/24/2024
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/15/2020
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ENDOGRAFT; COOK ENDOGRAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown